C.R. BARD, INC. (BASD) -3006260740 POWERPICC SV CATHETER WITH SHERLOCK 3CG TIP POSITIONING; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Back to Search Results |
| Model Number |
N/A |
| Medical Device Problem Code |
Fluid/Blood Leak (1250)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
12/05/2022
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
The device has not been returned to the manufacturer for evaluation.A lot history review (lhr) of regv3226 showed one other similar product complaint(s) from this lot number.The complaints for this lot number have been reported from the same facility.
Event or Problem Description
It was reported by the customer " i placed a 3fr power picc in lue of pediatric patient on (b)(6) 2022 which was subsequently removed (b)(6) 2022 because of a leak at the wing/hub, purple side.This was ¿noted during dressing change¿, per rn report at that time." no other information was provided.
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The following were reviewed as part of this investigation: patient severity, complaint and lot history, applicable previous investigation(s), sample analysis, applicable manufacturing records, and applicable fmea documents.Based on a review of this information, the following was concluded: the complaint of a leak in catheter was confirmed.The product returned for evaluation was 3fr sl powerpicc sv catheter.The investigation findings are consistent with damage accumulated through flexural fatigue.Flexural fatigue occurs due to cyclic kinking of the catheter tube in which physiological, placement, usage, and mechanical factors may gradually form a crack(s) in the catheter.The returned product sample was evaluated and a split was observed in catheter where is connects to the molded suture wing.The catheter split contained physical features associated with material fatigue, and the characteristics observed which supported this type of failure included: damage which was circumferentially aligned.Fracture edges which were rounded and polished due to repeated material wear.'c' shaped impressions leading into the fracture site which are consistent with material buckling due to movement which caused the fracture edges to be pressed together.Overall elliptical shape to the fracture cross-section (a result of repeated kinking of the tubing).An examination of the catheter structure revealed no potential damage/defect related to manufacture of the product.The damage location suggested that catheter securement, access and maintenance techniques may have contributed.H3 other text : evaluation findings are in section h.11.
Event or Problem Description
It was reported by the customer " i placed a 3fr power picc in lue of pediatric patient on (b)(6) 2022 which was subsequently removed on (b)(6) 2022 because of a leak at the wing/hub, purple side.This was ¿noted during dressing change¿, per rn report at that time." add info received 01/24/2023 - the first line was placed on (b)(6) 2022 in patient, in the left basilic, cut 11 cm, out 0.5 cm, 40% occlusion, explant on (b)(6) 2022.We have in a bio bag.No patient harm has been reported.The site is dressed w/small gauze over the transition hub, under the tegaderm.No other information was provided.